|Will my eye, and speach go back to normal again??
Apr 29, 2012
I discover thet I am HIV positive three month ago,my CD4 count was only 7, I start using Atripla but on the second week of using it I suffer from brain inflamation which cause paralisis on my left hand and leg and also speech problem (I want to speak but the word doesn't come out) my doc gave me some medication and said I will be ok when my CD4 rise.But one month of using atripla CD4 IS STILL 7, Doc change the medicine and I start using Aluvia for three weeks now and my CD4 rise to 17. But other problem arise with my eye,I have Posterior uveitis, and I gave been given Clindamycin 450mg TDS 2/52, and other medicine,I am so afraid that with this medicine my Cd4 might not rise again,and am using the medicine but my vision is still going down every day, I am afraid that I might be blind for good. Will my CD4 count rise? how long will it take to rise to atleast 150? and does this HIV medication the one which cause this illness because before starting taking them I was ok. Will I be able to talk frequently again? And my eye will go back to normal again?
| Response from Dr. McGovern
It is hard for me to say what might be going on without seeing you, but I will give some general advice for you to bring to your doctor.
1. Three drugs are needed for the treatment of HIV.
Aluvia (Kaletra) is also strong but needs to be combined with two other drugs for HIV - like Viread and Emtricitabine. Otherwise it won't work well.
2. The main thing I would focus on is whether the HIV RNA level (the viral load) is going down. That will happen if the medications are working in you. The CD4 cell count is going to take a much longer time to come up and I would not focus on that. Viral suppression is the main focus right now. The T cells will come up in time.
3. Because of your speech problems, I would want to check your blood for Toxoplasmosis syphilis cryptococcus, TB and other infections. It sounds like you got a CT scan that showed inflammation...This can also be a reaction to the HIV medications working to improve your immune system...Sometimes there is no clear infection. However, you will need blood work and perhaps more antibiotics to be sure.
4. Posterior uveitis could be a sign of CMV infection. I would want you to be on CMV medications if your eye exam is concerning.
I hope this is some help to you and I will continue to beam my best thoughts and hopes for your full recovery.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Pee After Sex With Sex Worker Worried I Have HIV
- Dry Mouth After Vaginal Sex Worried I Have HIV
- Jock Itch After Receiving Oral Sex Sign Of HIV AIDS
- Sore On Penis After Oral Sex Hooker What Are The Chances Of HIV
- Vomiting After Receiving Oral Sex Worried I Have HIV
- Can I Catch Gonorrhea Without Having Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.